I have had a persistant phlemy cough for several weeks. Weezing sound coming from my right lung. No fever. This is the 5th week 2 set of anti-biotics. Took an x-ray my chest was OK 3 weeks ago. During the second set of anti-biotics I got head congestion(cold) and then runny nose, so now I have runny nose and cough and am out of anti-biotics. While coughing (coughing fits last for several minutes) causes my nose to get stuffed up, when my nose is stuffed up I need to cough. Yikes! To make it more interesting when I take a deep breath my left lung (front and back) has sharp excruciating pain with that lovely weezing sound. Sick of being sick, can you offer any helpful suggestions?
You must be reevaluated by a doctor and a repeat chest x-ray. The details that you have given suggest that the original infection involved both your head and chest. In addition to the x-ray the doctor may get a culture of the phlegm you are coughing up from your lungs, along with a culture of the mucus that is coming from your nose.
I just got tested positive for pertussis-->whopping cough. Apparently many people I know have it/had it and I caution everyone to get rid of it if possible when a tickling sore sensation occurs in the throat at the onset. Apparently it lasts for up to 8/10 weeks. And the sore feeling in my right lung rib cage is from pulled muscles from the consistant coughing... Anti-biotics don't cure it but helps to contain the contamination to everyone around. Hopefully it won't leave any scarring or long term damage to my lungs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.